Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 36, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 29, 2014, 2:06 PM CDT for Hancock County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2014, 2:06 PM CDT (19:06 UTC)
- Expired
- May 29, 2014, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Hancock County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
988
WGUS54 KLIX 291906
FFWLIX
MSC045-292200-
/O.NEW.KLIX.FF.W.0036.140529T1906Z-140529T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
206 PM CDT THU MAY 29 2014
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF DIAMONDHEAD...
* UNTIL 500 PM CDT
* AT 151 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL HAS BEEN
OCCURRING ACROSS HANCOCK COUNTY BETWEEN PEARLINGTON AND KILN WITH
RADAR ESTIMATES APPROACHING UP TO 4 INCHES. HEAVY RAINFALL WILL
PERSIST WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE THROUGH 5 PM
CDT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KILN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW
ORLEANS.
&&
LAT...LON 3036 8935 3023 8961 3029 8964 3031 8964
3031 8963 3034 8963 3036 8965 3046 8967
3046 8965 3050 8965 3052 8954 3065 8954
3065 8935
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 29, 8:44 AM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, May 29, 8:44 AM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
844 AM CDT THU MAY 29 2014
.UPDATE...SENDING OUT A SHORT UPDATE TO THE FCST FOR TWEAKS TO
THE FIRST COUPLE OF HOURS WITH RESPECT TO CURRENT TRENDS. ACTIVITY
IS ON THE LOW END RIGHT NOW BUT AS SOON AS WE WARM UP 80/81 WE
SHOULD SEE WIDELY SCATTERED SHRA AND EMBEDDED TSRA FIRE OFF. THERE
ARE A FEW BREAKS IN THE CLOUDS WHICH WILL ALLOW FOR SOME WARMING
AND COULD LEAD TO A FEW STRONG STORMS CAPABLE OF PRODUCING HEAVY
RAIN. THE SVR THREAT IS NOT GREAT BUT AFTER THIS MORNINGS SNDG
THERE IS A LOT OF TURNING IN THE LL SO WE CAN NOT RULE OUT A FEW
QUICK WEAK TORNADOES. /CAB/
&&
.SOUNDING DISCUSSION...INTERESTING SNDG THIS MORNING. AS EXPECTED
IT IS VERY MOIST (PWS AROUND 1.86) AND CONDITIONALLY UNSTABLE
(-2.9 LI AND 700 J/KG MLCAPE) BUT THERE IS A LOT OF LL SHEAR WITH
0-3KM SRH AROUND 336 M2/S2. COMBINE THAT WITH SOME BREAKS IN THE
CLOUDS ALLOWING FOR DAYTIME HEATING AND WHEN WE HIT 80-81...WHICH
SHOULDN'T BE MUCH OF A PROBLEM...SFC BASED CAPE WILL BE OVER 2K
J/KG. THERE WILL BE NO INHIBITION TO KEEP CONVECTION IN CHECK SO
LOOK FOR WIDELY SCT STORMS QUICKLY THIS MORNING. /CAB/
&&
.PREV DISCUSSION...ISSUED AT 453 AM CDT
SHORT TERM...
MAIN FORECAST PROBLEM WILL BE FORECAST MOVEMENT OF THE UPPER LOW
NEAR THE ARKANSAS/LOUISIANA BORDER AND THE IMPACTS OF THE DRY AIR
ALOFT /NOTED IN WATER VAPOR IMAGERY/ THAT HAS UNDERCUT THE LOW
ACROSS MOST OF THE FORECAST AREA. THE LOW HAS MOVED A BIT FARTHER
EAST THAN ANTICIPATED YESTERDAY. FOR NOW...THE THREAT OF FLASH
FLOODING HAS DIMINISHED SIGNIFICANTLY AS THE BEST FOCUS AND MOST
INTENSE THUNDERSTORMS HAVE SHIFTED OFFSHORE ACROSS THE COASTAL
WATERS WITH A SIGNIFICANT DECREASE OF RAIN COVERAGE OVER LAND.
THAT MAKES THIS A LOW CONFIDENCE FORECAST WITH REGARDS TO THE
TIMING AND PLACEMENT OF FUTURE HEAVY RAINFALL. USING A MODEL
CONSENSUS...THE LOW SHOULD REMAIN NEARLY STATIONARY TODAY AS AN
UPPER HIGH/RIDGE BUILDS TO THE NORTH OVER THE NORTHERN
PLAINS/UPPER MISSISSIPPI VALLEY. THE LOW IS THEN EXPECTED TO DRIFT
SOUTH TO SOUTHWEST BACK TOWARDS THE CENTRAL LOUISIANA/TEXAS BORDER
TONIGHT AND FRIDAY AND THE UPPER TEXAS COAST SATURDAY AS THE UPPER
HIGH/RIDGE GETS DISPLACED SOUTHEAST INTO THE OHIO AND TENNESSEE
VALLEYS.
EVEN WITH THE DRY AIR NOTED IN WATER VAPOR IMAGERY...THE
PRECIPITABLE WATER VALUES SHOULD REMAIN HIGH IN THE 1.7 TO 2.0
INCH RANGE THROUGH SATURDAY WITH UPPER DIVERGENCE PERSISTING
SOUTHEAST/EAST OF THE UPPER LOW. THE LACK OF WIDESPREAD RAIN IN
THE MORNING SHOULD ALSO ALLOW FOR A BIT MORE DAYTIME HEATING
DESPITE THE CLOUD COVER...WHICH WILL ALLOW FOR SOME BETTER
DESTABILIZATION. GIVEN THE SATURATED GROUND IN MANY AREAS AND THE
HIGH RAIN CHANCES THROUGH FRIDAY...HAVE EXTENDED THE FLASH FLOOD
WATCH FOR ALL AREAS THROUGH FRIDAY AFTERNOON. THE GFS IS MORE
AGGRESSIVE DRYING THINGS OUT ON SATURDAY WHILE THE ECMWF REMAINS
NEARLY AS WET ON SATURDAY AS FRIDAY. HAVE BLENDED THE TWO
SOLUTIONS WHICH MAINTAINED PRETTY GOOD CONTINUITY WITH THE
PREVIOUS FORECAST.
LONG TERM...
THE PESKY LOW SHOULD HAVE DEGENERATED TO A TROUGH/SHEAR AXIS OVER
THE WESTERN GULF COAST REGION BY EARLY SUNDAY...HOWEVER THE DEEPER
MOISTURE MAY REMAIN TRAPPED OVER OUR AREA AND ONLY GRADUALLY GET
FLUSHED OUT BY BUILDING HIGH PRESSURE CELLS TO THE EAST AND WEST
GOING THROUGH THE EARLY TO MID PART OF NEXT WEEK. HAVE AGAIN OPTED
TO GO WITH A BLEND OF THE DRIER GFS AND WETTER ECMWF...WHICH MEANS
A GRADUAL LOWERING OF RAIN CHANCES SUNDAY THROUGH WEDNESDAY. THIS
SHOULD ALLOW TEMPERATURES TO RETURN TO NEAR SEASONAL AVERAGES. THE
LONG RANGE GFS...WHICH HAS OCCASIONALLY SHOWN A TROPICAL OR
SUBTROPICAL CYCLONE DEVELOPING/MOVING INTO THE GULF OF MEXICO IN
THE 8 TO 10 DAY OUT PERIOD THE LAST FEW DAYS...HAS A MORE
REASONABLE LOOKING SOLUTION NOW WITH MAINLY TROPICAL WAVE TYPE
FEATURES BRINGING SOME SURGES OF MOISTURE AND FLARE-UPS OF HEAVY
PRECIPITATION INTO THE GULF LATE NEXT WEEK. THAT IS CONSISTENT
WITH THE MORE RUN TU RUN CONSISTENT ECMWF. 22/TD
&&
.AVIATION...
AT LEAST FOR THE NEXT FEW HOURS...THUNDER THREAT HAS
DIMINISHED...BUT EXPECT THE THREAT TO RETURN BY MID-MORNING. WILL
STILL SEE TEMPORARY LOWERING TO IFR CEILINGS AND VISIBILITIES IN
SHOWERS...HOWEVER. MOVEMENT OF THE UPPER LOW REMAINS VERY SLOW...AND
SCATTERED TO WIDESPREAD CONVECTION EXPECTED FOR MUCH OF THE DAYTIME
HOURS. ANTICIPATE THAT MVFR CEILINGS WILL BE PREDOMINANT FROM
MID-MORNING TO SUNSET...AND WILL CARRY VCTS AT ALL TERMINALS WITH
AMENDMENTS AS NECESSARY ONCE AREAL AND TEMPORAL TRENDS BECOME MORE
EVIDENT. A DIMINISHING TREND IN THUNDER IS EXPECTED AFTER SUNSET. 35
&&
.MARINE...
WEAK SURFACE LOW OVER NORTHERN LOUISIANA HAS TIGHTENED THE GRADIENT
A LITTLE THIS MORNING. MUCH OF THE OPEN WATERS COULD SEE 15 TO 20
KNOT WINDS OUTSIDE OF CONVECTION TODAY AND HAVE RAISED EXERCISE
CAUTION HEADLINES FOR THE DAYTIME HOURS. BEYOND THAT...EAST TO
SOUTHEAST WINDS SHOULD REMAIN BELOW 15 KNOTS THROUGH MUCH OF THE
FORECAST PERIOD. SEAS WILL GENERALLY RANGE FROM 2 TO 4 FEET WHILE
WINDS ARE ELEVATED TODAY AND TOMORROW...BUT WILL FALL BACK TO 1 TO 3
FEET FOR THE WEEKEND. 35
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
HYDROLOGIC AND RADAR MONITORING FOR FLOODING
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 82 67 85 66 / 90 40 80 30
BTR 84 69 86 70 / 80 40 70 40
ASD 82 70 85 69 / 80 50 80 40
MSY 83 71 85 72 / 80 40 80 40
GPT 82 71 84 71 / 80 50 70 40
PQL 82 69 85 67 / 100 50 70 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&Hazardous weather outlook, May 29, 12:17 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1217 PM CDT THU MAY 29 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-300530- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1217 PM CDT THU MAY 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH MUCH OF TODAY INTO TONIGHT. AREAS OF HEAVY RAINFALL ARE EXPECTED WHICH MAY RESULT IN LOCALIZED FLASH FLOODING. AREAS THAT RECEIVE SEVERAL THUNDERSTORMS COULD RECEIVE TWO TO FOUR INCHES OF RAIN IN A THREE HOURS PERIOD. SEVERAL AREA RIVERS HAVE GONE INTO FLOOD OVERNIGHT...WITH SEVERAL OTHERS EXPECTED TO RISE ABOVE FLOOD STAGE DURING THE DAY TODAY. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA THROUGH LATE FRIDAY AFTERNOON. IN ADDITION...A FEW THUNDERSTORMS COULD BECOME STRONG TO SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. SMALL CRAFT SHOULD EXERCISE CAUTION TODAY OVER MUCH OF THE OPEN COASTAL WATERS AS SOUTHEAST WINDS INCREASE TO 15 TO 20 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE AREA FRIDAY...WITH A DECREASE IN AREAL COVERAGE ON SATURDAY. THE PRIMARY THREATS DURING THIS TIME FRAME WILL BE FREQUENT LIGHTING AND LOCALLY HEAVY RAINFALL. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH THE DAYTIME HOURS ON FRIDAY. SHOWER AND THUNDERSTORM ACTIVITY WILL DECREASE SUNDAY THROUGH TUESDAY...THOUGH ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE. THE PRIMARY THUNDERSTORM THREATS WILL BE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL ALONG WITH A FEW STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED AT THIS TIME. PLEASE RELAY ANY HEAVY RAINFALL MEASUREMENTS OR FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.
In the hours before
Special weather statement, May 29, 9:03 AM CDT, 5 hours 3 minutes before
LAZ034-035-291500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 903 AM CDT THU MAY 29 2014 ...LINE OF SHOWERS WITH HEAVY RAINFALL MOVING NORTHEAST AFFECTING POINTE COUPEE PARISH AND WEST FELICIANA PARISH... AT 859 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS WITH HEAVY RAINFALL...ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST OF SIMMESPORT TO 9 MILES NORTH OF BREAUX BRIDGE TO 33 MILES WEST OF NEW IBERIA...MOVING NORTHEAST AT 5 MPH. THE LINE OF SHOWERS WILL AFFECT AREAS IN AND AROUND...MORGANZA AND LOTTIE DUE TO THE SLOW MOVEMENT...THESE SHOWERS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 29, 12:41 PM CDT, 1 hour 25 minutes before
MSZ077-080-081-291845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1241 PM CDT THU MAY 29 2014 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING PEARL RIVER COUNTY...HANCOCK COUNTY...HARRISON COUNTY... AT 1239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 6 MILES WEST OF DIAMONDHEAD...OR ABOUT 4 MILES SOUTHWEST OF KILN...MOVING NORTH AT 15 TO 20 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...DIAMONDHEAD AND KILN THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 29, 12:55 PM CDT, 1 hour 11 minutes before
LAZ040-062-291830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1255 PM CDT THU MAY 29 2014 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING ST. TAMMANY PARISH...ORLEANS PARISH... AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 8 MILES EAST OF EDEN ISLE...OR ABOUT 13 MILES SOUTH OF PEARL RIVER...MOVING NORTH AT 20 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND PEARL RIVER AND EAST OF SLIDELL. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:44 PM CDT | River Flood Warning | LIX | Pearl River | 42 hr |
| May 28, 9:44 PM CDT | River Flood Warning | LIX | Pearl River | 65 hr |
| May 28, 10:17 PM CDT | River Flood Warning | LIX | Harrison | 4 days |
| May 28, 10:17 PM CDT | River Flood Warning | LIX | Harrison | 4 days |
| May 29, 12:47 AM CDT | Flash Flood Warning | LIX | Wilkinson | 118 min |
| May 29, 1:17 PM CDT | Areal Flood Advisory | LIX | Hancock | 118 min |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.